MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a turbo-ject® single lumen power-injectable picc for an unspecified indication.The customer reports that the violet portion of the valve where the injection pressure is marked is split resulting in leaking.The circumstances and handling conditions leading to the event are not known.The duration of clinical use was not provided.The device is reportedly available for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the purple fitting is cracked all the way the through.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A thorough review of the device history record revealed no non-conformance that may have contributed to this incident associated with complaint lot number.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment, no further action is required.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6785336
Report Number1820334-2017-02195
Device Sequence Number16433461
Product Code LJS
UDI-Device Identifier00827002238978
UDI-Public(01)00827002238978(17)190510(10)7903248
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;